Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 15, 2014, 5:11 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 5:11 AM CST (11:11 UTC)
- Expired
- Jan 15, 2014, 10:22 AM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
288 WHUS73 KGRB 151111 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 511 AM CST WED JAN 15 2014 ...GUSTY NORTHWEST WINDS WILL DIMINISH THIS MORNING... .IN THE WAKE OF THE DEPARTING WINTER STORM...WEAK HIGH PRESSURE WILL BUILD INTO THE AREA TODAY RESULTING IN WINDS BACKING TO A WESTERLY DIRECTION AND DIMINISHING IN SPEED. THUS THE GALE WARNING HAS BEEN DOWNGRADED TO A SMALL CRAFT ADVISORY UNTIL NOON TODAY. ANOTHER CLIPPER LOW PRESSURE SYSTEM WILL QUICKLY APPROACH THE AREA AFTER MIDNIGHT TONIGHT AND THURSDAY. SOUTHWEST WINDS AHEAD OF THIS SYSTEM WILL INCREASE TOWARD DAYBREAK THURSDAY RESULTING IN CONDITIONS POTENTIALLY HAZARDOUS TO SMALL CRAFT ONCE AGAIN. LMZ541>543-151800- /O.CAN.KGRB.GL.W.0002.000000T0000Z-140115T1200Z/ /O.NEW.KGRB.SC.Y.0005.140115T1111Z-140115T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 511 AM CST WED JAN 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS NORTHWEST TO 30 KTS UNTIL NOON WEDNESDAY...THEN DIMINISHING. * WAVES OF 3 TO 6 FT THIS MORNING...THEN EASING TO 2 TO 4 FT BY AFTERNOON. * WAVE HEIGHTS ARE FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
447 WHUS73 KGRB 151622 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1022 AM CST WED JAN 15 2014 LMZ541>543-151730- /O.CAN.KGRB.SC.Y.0005.000000T0000Z-140115T1800Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1022 AM CST WED JAN 15 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE DIMINSHED TO BELOW 24 KNOTS...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WINDS WILL INCREASE FROM THE SOUTH TONIGHT...SO ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE POSTED FOR TONIGHT. $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 4:49 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 15, 4:49 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 449 AM CST WED JAN 15 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 444 AM CST WED JAN 15 2014 IMPRESSIVE CLIPPER WINTER STORM HAS FINALLY LOOSENED ITS GRIP ON THE FORECAST AREA EARLY THIS MORNING. JUST A FEW FLURRIES REMAIN OVER THE FAR NORTHEAST PORTION OF THE FORECAST AREA. EXCEPTION IS VILAS COUNTY WHERE A FEW LIGHT TO MODERATE LAKE EFFECT SNOW SHOWERS ARE PRODUCING BRIEF VISIBILTIES AROUND 1-2 MILES. AS CLIPPER SYSTEM CONTINUES TO PULL AWAY...WEAK SURFACE HIGH PRESSURE WILL MOVE OVER THE FORECAST AREA. THIS WILL RESULT IN BOUNDARY LAYER WINDS GRADUALLY BACKING TO WESTERLY...THEN SOUTHWESTERLY BY LATER THIS AFTERNOON AS RIDGE MOVES OFF TO THE EAST. ONCE WINDS TURN MORE WESTERLY BY LATE MORNING...LIGHT LES SNOW SHOWERS OVER THE FAR NORTH WILL END. MORE IMPORTANLY SURFACE PRESSURE GRADIENT OVER THE AREA WILL CONTINUE TO SLACKEN THIS MORNING...THUS ANY BLOWING SNOW IN OPEN AREAS SHOULD DIMINISH AS WELL. AS FAR AS CLOUDS ARE CONCERNED...IT APPEARS THEY WILL NOT BE IN A HURRY TO MOVE OUT. WESTERN EDGE OF SC DECK ON BACK END OF DEPARTING CLIPPER HAS NOT MADE TOO MUCH PROGRESS LAST FEW HOURS. WILL BE SOMEWHAT OPTIMISTIC FOR PERHAPS SKIES TO BECOME PARTLY SUNNY FOR TIME AS SURFACE RIDGE PASSES OVERHEAD TOWARD MIDDAY. ANY PEAKS OF SUN WILL LIKELY BE SHORT-LIVED AS NEXT CLIPPER SYSTEM ALREADY REARING ITS HEAD UPSTREAM WEST OF LAKE WINNEPEG. EXPECT HIGH CLOUDS WITH THAT SYSTEM TO START SPILLING OVER THE FORECAST AREA THIS AFTERNOON AS STRONG WARM AIR ADVECTION BEGINS TO COMMENCE. SHORT-TERM MODEL GUIDANCE SEEMS TO BE COMING INTO BETTER AGREEMENT WITH AFORMENTIONED UPSTREAM CLIPPER SYSTEM TO IMPACT THE AREA LATE THIS EVENING AND THROUGH THURSDAY. STRONGEST AND BEST FOCUSED VERTICAL MOTION WITH THIS SYSTEM RESIDES WITHIN THE STRONG WARM ADVECTION REGIME AHEAD OF THE SYSTEM. WARM ADVECTION LIGHT PRECIPITATION BAND SHOULD BEGIN TO IMPACT THE NORTHWESTERN PORTION OF THE FORECAST AREA BY AROUND 03Z...THEN QUICKLY SWEEP EAST ACROSS THE REMAINDER OF THE FORECAST AREA OVERNIGHT. ALTHOUGH FORCING LOOKS TO BE FAIRLY DECENT EXPECIALLY ACROSS THE NORTH...FORECAST CHALLENGE WILL BE ON GETTING HANDLE ON DEGREE OF DEEP LAYER SATURATION. FORECAST SOUNDINGS FROM THE NAM/GFS SUGGEST THAT MID-LEVELS MAY STRUGGLE TO SATURATE...WITH POTENTIAL LACK FOR SUFFICIENT ICE CRYSTALS...THIS LEAVES DOOR OPEN FOR THE POSSIBLITY OF FREEZING DRIZZLE TO OCCUR ESPECIALLY OVER CENTRAL AND EASTCENTRAL WISCONSIN. APPEARS MOST LIKELY PERIOD FOR FREEZING DRIZZLE WOULD BE BETWEEN ABOUT 06Z AND 12Z THURSDAY. COULD CREATE A PROBLEM FOR THURSDAY MORNING COMMUTE. THEN AS UPPER LEVEL LOW APPROACHES LATER DURING THE DAY ON THURSDAY...ALTHOUGH PRECIPTATION WILL BE MORE SHOWERY IN NATURE...WOULD EXPECT PRIMARY PRECIPTATION TYPE TO BE ALL SNOW. BEST CHANCE FOR SNOW SHOWER ACTIVITY ON THURSDAY WOULD BE OVER THE SOUTHWEST HALF OF THE FORECAST AREA....CLOSER TO UPPER LOW AND LFQ OF UPPER-LEVEL JET CORE. ALSO AN IMPRESSIVE ACRTIC SURGE BEHIND THIS SYSTEM AS CORE OF VERY COLD 850 TEMPS NEAR -24 DEGREES C DIVES SOUTH ACROSS MINNESOTA AND IOWA BY 00Z FRIDAY. BOUNDARY LAYER WINDS WILL ALSO BE QUITE STRONG TOWARD EVENING...ESPECIALY ACROSS THE FAR WESTERN PORTION OF THE FORECAST AREA...THUS BLOWING SNOW MAY BECOME A CONCERN. AS FAR AS TEMP TRENDS ARE CONCERNED...DO NOT EXPECT TO SEE MUCH RECOVERY TODAY WITH CAA. THEN AS WARM AIR ADVECTION KICKS IN TOWARD EVENING...TEMPS SHOULD BEGIN A STEADY CLIMB OVERNIGHT FROM EVENING LOWS. READINGS COULD PUSH LOWER 30S ACROSS THE FOX VALLEY BY THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 444 AM CST WED JAN 15 2014 THE FIRST PERIOD OF CONCERN IS THURSDAY NIGHT AS A CLIPPER BRINGS SNOW TO THE FORECAST AREA. MUCH COLDER AIR IN THE WAKE OF THE SYSTEM AND CONTINUED CYCLONIC FLOW WILL BRING A CHANCE FOR LAKE EFFECT SNOW SHOWERS ON FRIDAY. SURFACE HIGH PRESSURE AND WEAK UPPER LEVEL RIDGING SHOULD BRING AN END TO LAKE EFFECT SNOW SHOWERS BY FRIDAY NIGHT. AN APPROACHING CLIPPER SYSTEM WILL BRING A CHANCE OF SNOW TO CENTRAL WISCONSIN...INCLUDING A SMALL PART OF THE FORECAST AREA FRIDAY NIGHT AND SATURDAY...AS THE SYSTEM PASSES SOUTHWEST OF WISCONSIN. MODELS SHOWED DIFFERENCES IN THE PATH OF THE NEXT SYSTEM MOVING INTO THE REGION. THE 00Z ECMWF HAD A STRONGER SURFACE LOW AND WAS SNOWIER FOR THE AREA THAN WAS THE 00Z GFS. HAVE ONLY A SMALL AREA OF CHANCE POPS IN THE NORTH FOR NOW...BUT THIS MAY HAVE TO BE EXPANDED IF LATER MODEL RUNS LOOK MORE LIKE THE EC. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1049 PM CST TUE JAN 14 2014 LINGERING MVFR/IFR CONDITIONS DUE TO SNOW WILL PERSIST OVER FAR EASTERN WISCONSIN OVERNIGHT OTHERWISE CONDITIONS WILL CONTINUE TO IMPROVE TO VFR LEVELS FROM WEST TO EAST OVERNIGHT AND CONTINUE INTO WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Jan 14, 2:53 PM CST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CST TUE JAN 14 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 253 PM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL WILL CONTINUE THROUGH TONIGHT DUE TO THE COMBINATION OF SNOW AND GUSTY WINDS. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT INTO TONIGHT FOR ALMOST ALL OF NORTHEAST WISCONSIN. A BAND OF 6 TO 12 INCHES OF SNOW IS EXPECTED ACROSS PORTIONS OF CENTRAL INTO NORTHEAST WISCONSIN BY MIDNIGHT. TOTALS WILL BE SLIGHTLY LOWER ACROSS THE FAR NORTH. GUSTY NORTHERLY WINDS WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A CLIPPER SYSTEM IS EXPECTED TO BRING 1 TO 2 INCHES OF SNOW TO THE AREA ON WEDNESDAY NIGHT...WITH THE HIGHEST TOTALS ACROSS NORTHERN WISCONSIN. LAKE EFFECT SNOW SHOWERS MAY BRING ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES TO VILAS COUNTY THURSDAY INTO THURSDAY NIGHT. HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS TONIGHT. LMZ521-522-541>543-152100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 PM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE GUSTS ARE EXPECTED ON LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GUSTS TO NEAR GALE FORCE ARE POSSIBLE WEDNESDAY NIGHT...AND AGAIN LATE THURSDAY NIGHT INTO FRIDAY. AK/TSK
In the hours before
Local storm report, Jan 14, 11:14 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 PM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW WAUSAU 44.96N 89.63W
01/14/2014 M7.8 INCH MARATHON WI BROADCAST MEDIA
AT WSAW-TV.
1100 PM SNOW RHINELANDER 45.63N 89.41W
01/14/2014 M3.3 INCH ONEIDA WI BROADCAST MEDIA
AT WJFW-TV.
1100 PM SNOW STEVENS POINT 44.51N 89.56W
01/14/2014 M10.0 INCH PORTAGE WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW MARSHFIELD 44.66N 90.16W
01/14/2014 M8.0 INCH WOOD WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW ARMSTRONG CREEK 45.65N 88.44W
01/14/2014 M4.0 INCH FOREST WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW MOSINEE 44.78N 89.69W
01/14/2014 M9.0 INCH MARATHON WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW FLORENCE 45.93N 88.25W
01/14/2014 M2.0 INCH FLORENCE WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW PEARSON 45.36N 89.01W
01/14/2014 M6.0 INCH LANGLADE WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW 8 NW TOMAHAWK 45.54N 89.85W
01/14/2014 M4.5 INCH LINCOLN WI PUBLIC
REPORT FROM SOMO LAKE RELAYED TO NWS BY WJFW-TV.
1100 PM SNOW EAGLE RIVER 45.91N 89.25W
01/14/2014 M1.0 INCH VILAS WI PUBLIC
REPORT RELAYED TO NWS BY WJFW-TV.
&&
MGLocal storm report, Jan 14, 11:19 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1119 PM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW APPLETON 44.26N 88.40W
01/14/2014 M6.1 INCH OUTAGAMIE WI NWS EMPLOYEE
&&
MGLocal storm report, Jan 14, 11:23 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1123 PM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM SNOW WEYAUWEGA 44.31N 88.93W
01/14/2014 M6.4 INCH WAUPACA WI TRAINED SPOTTER
BLOWING AND DRIFTING SNOW.
&&
MGLocal storm report, Jan 15, 12:07 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1207 AM CST WED JAN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW ASHWAUBENON 44.46N 88.08W
01/15/2014 M7.5 INCH BROWN WI OFFICIAL NWS OBS
TOTAL FOR JANUARY 14TH AT NWS GREEN BAY.
&&
MGSpecial weather statement, Jan 15, 12:13 AM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1213 AM CST WED JAN 15 2014 WIZ022-038>040-048>050-073-074-150815- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1213 AM CST WED JAN 15 2014 ...SNOW HAS DIMINISHED BUT BLOWING SNOW TO CONTINUE EARLY THIS MORNING... THE WESTERN EDGE OF THE SNOW BAND ASSOCIATED WITH A STRONG CLIPPER SYSTEM HAS MOVED OUT OVER LAKE MICHIGAN EARLY THIS MORNING...WITH JUST VERY LIGHT SNOW OF FLURRIES REMAINING OVER EXTREME EASTERN WISCONSIN. HOWEVER...BLOWING SNOW WILL PERSIST FOR THE NEXT FEW HOURS AS NORTHWEST WINDS CONTINUE TO GUST TO 25 TO 30 MPH ESPECIALLY OVER DOOR...BROWN...KEWAUNEE AND MANITOWOC COUNTIES. VISIBILITIES WILL BE SIGNIFICANTLY REDUCED AT TIMES ESPECIALLY IN OPEN RURAL AREAS. CONDITIONS WILL GRADUALLY IMPROVE TOWARD DAYBREAK AS NORTHWEST WINDS DIMINISH OVERNIGHT. IF YOU MUST TRAVEL EARLY THIS MORNING...USE EXTREME CAUTION AS AREA ROADS REMAIN SNOW COVERED AND HAZARDOUS. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:55 PM CST | Small Craft Advisory | GRB | 28 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.